MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Blurred Vision (2137); No Code Available (3191)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.Note: the device was manufactured at the (b)(4) site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from patient left eye due to glare and blurring.Patient ended up slight myopic and over corrected for astigmatism despite initial iol calculations using j&j toric calculator and iol master values.Slight rotation of iol was observed by 8 degrees.Repeat calculations show need for slightly less power in iol and toric component.Symptoms were noted to significantly interfere with daily activities.The iol exchange was completed successfully using a model zct225, 20.0 diopter lens as replacement.There was no injury and no intervention was required.The patient is well so far and improved after the explant.Visual acuity pre operative : 20/30.Visual acuity post operative : 20/40.No further information available.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Corrected data: per follow-up communication, the replacement lens details are zcu225 20.0 diopter which was reported as a model zct225 20.0 diopter in the initial report.Additional information: additional information noted a capsular tension ring (ctr) was implanted at the same time as the replacement lens, a model 275us1g00 sn_(b)(6).Section d10: device available for evaluation ¿ yes, returned to manufacturer on 8/21/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the complaint lens received in an unknown solution with a swab inside a test tube placed inside a specimen cup.Additional documentation was received as well.Visual inspection under magnification revealed that the lens was received cut (but not separated), which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation via visual inspection could be performed.Dimensional inspection was performed (only on both haptics due to the cut on the optic body), and all measurements were within specifications.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10463670
Report Number2020664-2020-00043
Device Sequence Number11363723
Product Code HQL
UDI-Device Identifier05050474553927
UDI-Public(01)05050474553927(17)210803
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberZCT400
Device Catalogue NumberZCT400U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/02/2020
Supplement Date Received by Manufacturer09/09/2020
10/25/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/01/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005